Alert archive / Ohio / Flash Flood Warnings in 2022
Flash Flood Warning 9, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at May 6, 2022, 7:33 PM EDT for Gallia County, Jackson County, Lawrence County, Ohio. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2022, 7:33 PM EDT (23:33 UTC)
- Expired
- May 6, 2022, 11:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallia County, OH, Jackson County, OH, Lawrence County, OH
The radar
The Charleston,WV radar (KRLX), 94 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 9:00 PM EDT | FLASH FLOOD | 3 Nw Lake Vesuvius, OH | COUNTY DISPATCH REPORTS THAT ROUTE 93 WAS CLOSED AT MILE MARKER 10 DUE TO FLOODING FROM HEAVY RAIN TONIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 87 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
295
WGUS51 KRLX 062333
FFWRLX
OHC053-079-087-070330-
/O.NEW.KRLX.FF.W.0009.220506T2333Z-220507T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
733 PM EDT Fri May 6 2022
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Southwestern Gallia County in southeastern Ohio...
Southeastern Jackson County in southeastern Ohio...
Central Lawrence County in southeastern Ohio...
* Until 1130 PM EDT.
* At 733 PM EDT, Doppler radar indicated showers producing heavy
rain across the warned area. Between 1 and 1.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas. Pine Creek is
especially vulnerable.
* Some locations that will experience flash flooding include...
Oak Hill, Lake Vesuvius, Gallia, Vernon, Waterloo, Aid, Pedro and
Centerpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Report Severe Weather to the National Weather Service by calling
toll free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3885 8267 3886 8265 3897 8257 3899 8248
3888 8244 3859 8248 3853 8259 3859 8274
3865 8277 3868 8276 3868 8271 3875 8270
3875 8266 3885 8265
FLASH FLOOD...RADAR INDICATED
$$
RPYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at May 6, 5:39 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, May 6, 5:39 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
539 PM EDT Fri May 6 2022
.SYNOPSIS...
Slow moving system brings unsettled weather through Saturday
night. High pressure yields dry and warm, but not humid, weather
from Sunday through most of next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of 535 PM Friday...
Updated forecast to cool temperature trends over the next
several hours, otherwise forecast remains on track.
As of 210 PM Friday...
Area of showers and thunderstorms continue to move northeast
across the area. Heavy rain has occurred with these storms and
several water rescues have been reported.
Additional storms have developed to our southwest and these
storms are expected to push across our area this afternoon
through tonight. With this in mind, have expanded the FFA to
include all of our counties.
In addition to the flooding threat, SPC has issued a Tornado
watch for our far southern counties. Widespread showers as well
as abundant clouds has resulted in temperatures not warming as
much as expected and this should limit any severe threat to the
north of the watch.
Upper level low and associated surface feature will drift slowly east
across the region and by late Saturday, both lows should be to
the east of the area. Showers and storm chances should continue
through the period as well as abundant clouds.
The clouds should act to keep temperatures tonight slightly
above normal with lows generally in the 50s. Below normal
temperatures are anticipated on Saturday with highs in the
upper 50s to lower 60s in most locations.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 315 PM Friday...
Saturday night into Sunday, a low pressure system will be
progressing eastward over the area towards the Atlantic Coast.
Rain is expected to be ongoing at the beginning of the short
term period, then should gradually diminish into early Sunday
morning as the low slides further away from the area.
While the low is projected to linger just off the Atlantic Coast
next week, drier weather is expected across the CWA as surface
high pressure and upper level ridging begin building into the
area.
Temperatures are projected to remain below normal on Sunday
with highs in the mid to upper 60s in the lowlands and upper 40s
to low 60s in the mountains. Temperatures rise towards normal
on Monday, reaching 70s in the lowlands and upper 50s to around
70 in the mountains. Overnight temperatures are projected to be
in the 40s to 50s in the lowlands, with mid 30s to 40s in the
mountains.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 315 PM Friday...
At the beginning of the long term period, a low pressure system
continues to hover off the Atlantic coast while ridging and
surface high pressure continue to bring dry conditions to the
area. Quiet conditions continue through mid week, then chances
for precipitation, and possibly thunderstorms, return to the
forecast for the end of the work week as the offshore low
swings down into the southeast US and then begins lifting up
towards the area.
Temperatures are projected to be above normal throughout the
period, rising into the 80s across the lowlands mid to late
week.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
As of 210 PM Friday
Showers and thunderstorms continue to push north across the
area with MVFR conditions the rule in many locations. In and
near the storms, IFR conditions are more common.
Showers and storms will continue through early Saturday
afternoon. Outside of the precipitation, conditions should
improve with MVFR/VFR conditions common, especially across our
southern lowland counties.
After 00 UTC, expect conditions will deteriorate with IFR cigs
expected in most locations. IFR cigs should then be common
through the remainder of the period.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SUNDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of showers/storms and associated
ceiling and visibility reductions will vary tonight into
Saturday.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09
EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
CRW CONSISTENCY M L L L M L L L L L L L
HTS CONSISTENCY M M M M M H H M H H M M
BKW CONSISTENCY H H M M H H H M H H M H
EKN CONSISTENCY M H H H H H M M L L L M
PKB CONSISTENCY H H H H H M M H L M M M
CKB CONSISTENCY M M H H H M M H L L M M
AFTER 00Z SUNDAY...
IFR conditions possible in fog/stratus Saturday night into Sunday.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Saturday morning for WVZ005>011-013>020-
024>034-039-040-515>526.
OH...Flood Watch through Saturday morning for OHZ066-067-075-076-
083>087.
KY...Flood Watch through Saturday morning for KYZ101>103-105.
VA...Flood Watch through Saturday morning for VAZ003-004.
&&
SYNOPSIS...JSH/JLB
NEAR TERM...JSH/KH
SHORT TERM...JLB
LONG TERM...JLB
AVIATION...JSHHazardous weather outlook, May 6, 2:30 PM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 230 PM EDT Fri May 6 2022 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 034-039-040-515>526-071830- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Wyoming-Upshur-Barbour-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 230 PM EDT Fri May 6 2022 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. The entire area is under a severe and excessive rainfall threat today. Thunderstorms are expected throughout the day. A few storms may become strong to severe with the primary threats being wind and hail; however, an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-071830- Dickenson-Buchanan-McDowell- 230 PM EDT Fri May 6 2022 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...TORNADO WATCH 186 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Thunderstorms are expected throughout the day. A few storms may become strong to severe with the primary threats being wind and hail; however, an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Local storm report, May 6, 4:39 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
439 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM FLASH FLOOD SPENCER 38.80N 81.35W
05/06/2022 ROANE WV PUBLIC
SOCIAL MEDIA PICTURES OF FRONT STREET
IMPASSABLE AT MARKET STREET DUE TO FLASH
FLOODING. WATER SEVERAL FEET DEEP.
&&
ABELocal storm report, May 6, 4:41 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
441 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD 8 S SPENCER 38.69N 81.34W
05/06/2022 ROANE WV PUBLIC
PICTURES SHARED ON SOCIAL MEDIA OF
STRUCTURES FLOODED ALONG AMMA ROAD WITH ROAD
ALSO IMPASSABLE.
&&
ABELocal storm report, May 6, 4:43 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
443 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 10 SSE SPENCER 38.66N 81.29W
05/06/2022 ROANE WV BROADCAST MEDIA
SOCIAL MEDIA PICTURES OF CREEK OUT OF ITS
BANKS AND IMPASSABLE ROAD IN LOONEYVILLE
AREA.
&&
ABELocal storm report, May 6, 5:22 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
522 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLOOD SPENCER 38.80N 81.35W
05/06/2022 ROANE WV PUBLIC
FLOOD WATERS FROM SPRING CREEK CONTINUE TO
FLOOD SEVERAL STRUCTURES/VEHICLES ALONG
FRONT STREET IN SPENCER. REPORT VIA TWITTER.
&&
ABESpecial weather statement, May 6, 5:29 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
529 PM EDT Fri May 6 2022
KYZ105-WVZ005-024-062200-
Lawrence KY-Mingo WV-Wayne WV-
529 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of northwestern Mingo
and southeastern Wayne Counties through 600 PM EDT...
At 528 PM EDT, Doppler radar was tracking a strong thunderstorm over
Debord, or over Inez, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dunlow, Hode, Kermit, Breeden, Wilsondale and Crum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3809 8233 3800 8224 3795 8230 3797 8222
3789 8215 3780 8238 3782 8238 3781 8240
3788 8242 3791 8247 3790 8247 3792 8248
3793 8250 3795 8250 3793 8257 3791 8260
3789 8260 3788 8264 3789 8264
TIME...MOT...LOC 2128Z 237DEG 31KT 3784 8254
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
25Local storm report, May 6, 7:17 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
717 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM FLASH FLOOD 8 NNE CLAY 38.57N 81.03W
05/06/2022 CLAY WV EMERGENCY MNGR
BIG OTTER CREEK AT/NEAR ITS BANKS, FLOODING
OF ROADWAYS AND NEARBY OPEN LAND.
&&
JLBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:07 AM EDT | Special Weather Statement | RLX | Lawrence | 23 min |
| May 6, 10:04 AM EDT | Flood Watch | RLX | Athens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more | 18 hr |
Nearby
Flash Flood Warnings in Ohio, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.